MAUDE Adverse Event Report: ALERE SAN DIEGO CONSULT HCG URIN/SRM COMBO 5002; HCG PREGNANCY TEST

ALERE SAN DIEGO CONSULT HCG URIN/SRM COMBO 5002; HCG PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: the customer's observation was not replicated in-house with retention products.Retention devices were tested with in-house clinical negative hcg urine samples.All hcg results were negative at read time and met qc specification.No false positive results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The customer stated 3-4 drops of sample are used during testing and results are interpreted at 5 minutes.According to the pi, 3 full drops of sample should be used and test results should be read between 3-4 minutes.Because return products or specimen were not available, further investigation was not pursued.A root cause could not be determined based on the information provided.
 
Event or Problem Description
It was reported that a patient presented for an iud insertion at the family health center.A rapid assay yielded a positive urine hcg result which was questioned by the patient who was 8 weeks post-partum.A second urine was collected which was also positive on rapid assay.Bloodwork was then ordered, same day ((b)(6)2017) which resulted as zero hcg.The serum was not run on the rapid assay.No negative impact occurred due to the false positive result, no adverse events.Troubleshooting occurred with a discussion about storage/handling/technique, sources of false positive results with focus on 3 drops of sample, not 3-4 drops; and read time of 3-4 minutes, not 5 minutes.

Brand Name
CONSULT HCG URIN/SRM COMBO 5002
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9114399
Report Number2027969-2019-00452
Device Sequence Number11673295
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)190228(10)HCG7030080
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberFHC-A202
Device Lot NumberHCG7030080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR